Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 11, 2019, 7:01 PM MDT for Box Elder County, Weber County, Utah. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 7:01 PM MDT (01:01 UTC)
- Expired
- Sep 11, 2019, 7:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Box Elder County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 11 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
189 WUUS55 KSLC 120101 SVRSLC UTC003-057-120130- /O.NEW.KSLC.SV.W.0045.190912T0101Z-190912T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Salt Lake City UT 701 PM MDT Wed Sep 11 2019 The National Weather Service in Salt Lake City has issued a * Severe Thunderstorm Warning for... Southwestern Weber County in northern Utah... Southeastern Box Elder County in northern Utah... * Until 730 PM MDT * At 700 PM MDT, a severe thunderstorm was located 12 miles northwest of Hooper, or 19 miles west of Ogden, moving south at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hooper and Great Salt Lake South of the Causeway. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4132 11242 4137 11225 4119 11213 4112 11234 TIME...MOT...LOC 0100Z 340DEG 14KT 4127 11233 HAIL...1.00IN WIND...<50MPH $$ LC
2 follow-up statements
995
WWUS55 KSLC 120117
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
717 PM MDT Wed Sep 11 2019
UTC003-120127-
/O.CAN.KSLC.SV.W.0045.000000T0000Z-190912T0130Z/
Box Elder UT-
717 PM MDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOX ELDER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4123 11234 4130 11224 4119 11213 4112 11234
TIME...MOT...LOC 0117Z 340DEG 14KT 4121 11230
$$
UTC057-120130-
/O.CON.KSLC.SV.W.0045.000000T0000Z-190912T0130Z/
Weber UT-
717 PM MDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHWESTERN WEBER COUNTY...
At 717 PM MDT, a severe thunderstorm was located 9 miles west of
Hooper, or 17 miles west of Ogden, moving south at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hooper and Great Salt Lake South of the Causeway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 11234 4130 11224 4119 11213 4112 11234
TIME...MOT...LOC 0117Z 340DEG 14KT 4121 11230
HAIL...1.00IN
WIND...<50MPH
$$
LC455
WWUS55 KSLC 120125
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
725 PM MDT Wed Sep 11 2019
UTC057-120135-
/O.EXP.KSLC.SV.W.0045.000000T0000Z-190912T0130Z/
Weber UT-
725 PM MDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBER COUNTY WILL
EXPIRE AT 730 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4123 11234 4130 11224 4119 11213 4112 11234
TIME...MOT...LOC 0125Z 340DEG 14KT 4119 11229
$$
LCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:03 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 11, 4:03 PM MDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 403 PM MDT Wed Sep 11 2019 .SYNOPSIS...Fall-like temperatures will remain in the area through Thursday. Drier and warmer conditions will return to the area late in the week and continue through the upcoming weekend. && .SHORT TERM (Through 00Z Sunday)...Afternoon satellite analysis is pretty impressive as we zoom out and look across Montana, Wyoming, Colorado and Utah. The large, broad trough is moving slowly through the Rockies this afternoon. The slow transition from negative tilting to positive tilting has made for a slow and persistent showery day across the northern half of Utah. Showers have been stratiform most of the time with isolated thunderstorms that have resulted in ponding of water on roadways and poor drainage areas of the metro area here in Salt Lake City. Elsewhere, minor issues of debris flow in the Cottonwood Canyons have closed roads for periods of time today. Temperatures have remained on the cool side today, only reaching into the upper 50Fs and low 60Fs. Widespread precipitation from Payson to Ogden and points east and west have measured close to half an inch and over 1.5 inches of rain in the last 24-48 hours. The trough continues to move the best lift to the east while filling in subsident air behind it. Riding along the cold front and where the jet is maximized is where the remaining instability lives. Persistent afternoon showers with isolated storms will be possible for another few hours before the environment becomes over-saturated and overturned. Not impressively high precipitable water values, just over 0.5 to 0.6 inches, the airmass is cold enough and unstable enough to continue squeezing out moisture from around midnight through the present time. Expecting Thursday through Saturday to be much more mild with a drying and warming trend taking place. Zonal flow behind the departing trough will help moderate temperatures a bit back into the upper 70Fs and low 80Fs. The flow begins to shift as another trough is on tap for late weekend. .LONG TERM (After 00Z Sunday)...The ridge over the forecast area is expected to shift east on Sunday as a broad trough approaches the Pacific Northwest coast. Global models indicate that this system will dive south into northern California on Monday before tracking east across the area through day seven. The various models and associated ensembles disagree on timing but all bring it through Utah and southwest Wyoming in some form. The arrival of the trough would bring noticeable cooling of temperatures as well as another period of precip, at least for northern portions of the forecast area. Ahead of the system, breezy southwest flow should slowly draw moisture northward to start the week. Have stuck close to model blend ideas for POPs for the end of the long term period, indicating increasing coverage as the trough approaches. && .AVIATION...The SLC terminal will see VFR conditions through the evening with decreasing clouds. Southeast winds are expected to prevail through the overnight hours, but there is a 30 percent chance that nearby showers will result in some erratic winds before 00Z. && .FIRE WEATHER...The airmass over Utah is cold with elevated moisture today. The cold system is expected to exit to the east tonight with building heights filling in behind. The airmass will see a drying trend starting Thursday and continue through the weekend under mostly light winds and warm temperatures. Next week another Pacific Northwest trough will drop south through the Great Basin creating breezy southwest winds and another round of cooler temperatures. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...Dewey LONG TERM/AVIATION...Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 11, 6:25 AM MDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 625 AM MDT Wed Sep 11 2019 UTZ001>016-019>021-517-518-WYZ021-121200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 625 AM MDT Wed Sep 11 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The cool early fall storm that entered western Utah last night will continue east through the state today. Showers, along with a few thunderstorms will concentrate on central and northern Utah through around mid-afternoon. Brief heavy rains are possible with some of the stronger showers and storms this morning. Temperatures will be cold enough across the higher northern mountains for snow today. Accumulations will be minimal with 2 inches or less expected. Showers and thunderstorms will linger over northeast Utah and southwest Wyoming early this evening, followed by clearing skies across the outlook area later tonight. Fog will develop across some of the higher northern and central valleys late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer and drier conditions will exist across the outlook area Thursday through at least early Monday. A new storm system will exit the Pacific Northwest Monday and bring a chance for showers and thunderstorms back into the area by Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:35 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 25 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.